Hail, Cherry
- When
- June 9, 4:16 PM CST
- Where
- Cherry County, 24 mi SW of Valentine
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.617, -100.883
4 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 9, 1:53 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT FRI JUN 9 2006 .DISCUSSION... SEVERE WEATHER IS IMMINENT AT THIS POINT. SKIES IS CUEING UP. 12Z NAM SUGGESTS STORMS WILL TRACK THROUGH THE HEART OF THE SANDHILLS FOLLOWING THE THETA E RIDGE POSITIONED BEHIND THE SFC COLD FRONT. ADDITIONAL SEVERE THUNDERSTORM ACTIVITY COULD FIRE SATURDAY AFTERNOON ACROSS SWRN NEB AS PRESUMABLY THIS POINT THE FRONT WOULD BE LOCATED THERE. SUNDAY LOOKS QUIETER AS THE FRONT IS FARTHER SOUTH. BUT HAVE CONTINUED POP ACROSS WRN ZONES AS THE FRONT WOULD BE POSITIONED ACROSS THE FRONT RANGE OR VERY CLOSE. CLOSE ENOUGH FOR STORMS TO FIRE ACROSS ERN WY AND THE NEB PANHANDLE. MONDAY AND BEYOND...RUN TO RUN CONTINUITY HAS BEEN POOR. THE GFS AND ECMWF NOW SUGGEST THE FRONT WILL LIFT NORTH INTO THE DAKOTAS WITH H5-10DM THICKNESS RISING ABOVE 580DM ACROSS FCST AREA. THE NEW MEX GUIDANCE IS 10 TO 14F WARMER THAN YESTERDAYS. FCST HAS GONE HALF WAY TOWARD THE WARMER GUIDANCE...WITH HIGHS POSITIONED IN THE 80S VERSUS GUIDANCE FCST OF MID 90S. WITH THE FRONT NORTH...PRESUMABLY POPS WILL BE LOW SO THAT ASPECT OF THE FCST HAS BEEN DOWNGRADED. THE HPC DAYS 1-5 PCPN PROG IS BASICALLY DRY. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH NUMBER 454 UNTIL 02Z PARTS OF WESTERN NEB. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 422 PM CDT FRI JUN 9 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-102130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 422 PM CDT FRI JUN 9 2006 /322 PM MDT FRI JUN 9 2006/ ...SEVERE THUNDERSTORM WATCH PORTIONS WESTERN NEBRASKA UNTIL 9 PM CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT OF SEVERE THUNDERSTORMS TONIGHT OVER WESTERN NEBRASKA...NORTH OF INTERSTATE 80 AND WEST OF A LINE FROM VALENTINE TO OGALLALA. THUNDERSTORMS WILL DEVELOP ALONG A STATIONARY BOUNDARY OVER WESTERN NEBRASKA. THE MAIN THREAT FROM STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SATURDAY AND SATURDAY EVENING. THE FRONT IS LIKELY TO STALL FROM THE HIGH PLAINS OF WYOMING AND COLORADO AND ACROSS CENTRAL KANSAS. AS A RESULT...THE RISK OF SEVERE WEATHER IS ALONG AND SOUTH OF NEBRASKA HIGHWAY 2 WITH THE GREATEST RISK ALONG INTERSTATE 80 AND SOUTH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY IN WESTERN NEBRASKA. A LOW PRESSURE CENTER WILL DEVELOP ON THE HIGH PLAINS FRONT AND IS FORECAST TO CROSS INTO THE NORTHERN PLAINS... GENERATING SCATTERED THUNDERSTORMS WHICH MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MP
The North Platte radar (KLNX), 77 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
4 hail, 1 funnel cloud. Local standard time, as filed.
Half dollar sized hail broke numerous west facing windows and damaged siding on a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512039, 5512040, 5512041, 5512042, 5512043.